• Kristi Kristi
    April 08, 2009
    Sprained knee--pain med is Hydrocodone and possible allergic reaction ?
    Kristi Kristi
    April 08, 2009

    I sprained my knee today and went to the ER. Pain medicine wise they gave me Hydrocodone-APAP 5-500. Got a very attractive brace and crutches I have to use for about 3 mths they sd. I've taken this before but now my skin itches--no hives or rash or anything, just itches in certain places. I am going to try to not take any tomorrow to see if that is really it or I've come up with another possibility--the coating on my crutch bars (my hands are blotchy and very dry), but that doesn't explain the mild itching. Any suggestions (call the ER or my regular Dr or pharmacy)??? Thanks.

    READ MORE

FROM OUR EXPERTS

  • Karen Lee Richards
    Health Guide
    April 08, 2009
    Karen Lee Richards
    Health Guide
    April 08, 2009

    The itching could be a reaction to hydrocodone.  If the itching is not too severe, you may be able to get relief by taking some Benadryl – but check with your pharmacist first to make sure there are no potential interactions with any medications you are taking. 

     

    If you think the crutch bars could be causing a problem, try covering them with something so your hands don't come in direct contact with the coating on them.  (You could wrap something small, like a washcloth or handkerchief, around them and tape or pin it so it holds.)

     

    I hope your knee heals quickly.


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.